Are you on anti depressants? Depression will cause bone numbing fatigue and that's one of the sides of interferon therapy especially higher doses and longer term. Something that I do for fatigue is take 300mg COQ10 and 2000mgs of carnitine a day. It gets your mitochondria working on making energy. Might be worth a try for a month. Another thing you might consider is going to a detox health spa type place for a few weeks of therapy. Met someone in a chemo ward that went to the optimal health insitute in San Diego and got detoxed and said it helped her a lot. Feel for you and wish you luck.
I will include a link to a good article on Metabolic Syndrome. Also, lately there has been a lot of press regarding HCV as a cause for Type II Diabetes. I think both issues are much more likely for those having had HCV longterm and having gone through therapy. You might want to monitor both closely for awhile with your doctor to see where you stand. Here is the link:
I really empathize with you on the pain, sleep, and fatigue issues. I really think that both the virus, and the tx cause a 'fibrosing' of the connective tissues, and joints leaving us with nasty, crunching syndromes that interfere with normal activity and sleep. The neck and shoulders seem to be popular locations for this syndrome for HCV post-tx'ers, from what I have read anecdotally over the past few years. Don't expect to find any reference to these problems in the medical journals (other than Diabetes, and a few references to Metabolic Syndrome caused by HCV/ or TX).
The post-tx deep fatigue is a reality for many of us, and my HCV doc said when I was on tx that about 50% of tx'ers who SVR end up losing the fatigue symptoms! Of course I was sure I would be in that group. Wrong! Its weird, because when I am up and going, I can really do a lot of physical stuff for a full day, and work very hard outside on yardwork, hiking, sports....but as soon as I stop...I feel like a vegetable again! I nod out in the car when riding as a passenger, and in the evening watching TV. While working at the computer I can just fall asleep, very easily. Its like a heavy, overpowering weight in the brain, causing you to drift into sleep. I also feel lots of 'interference' now in my neck, spinal column, and shoulders...like it is all too knotted, and 'tied up' at a very deep, spinal level. I sometimes feel off-balance when turning my head, or moving my neck or shoulders in certain ways. Its a really nasty feeling.
The dental/ tooth, gum and mouth sores issue is really a pain to deal with. Teeth seem to be 'autoimmuned' out of existence, dissolving internally, becoming loose in the bone, etc. My oral surgeon, and also my endodontists say there is NO infection in the teeth or gums! Its more like a dissolving, and technically is called tooth, and bone resorption. I think it is caused by autoimmune reactions. The interferon really sends many of us off into chronic 'autoimmune' land, and changes our whole cellular response system, and immune responses. When I see my cheekbones get that little red rash now, I pretty quickly realize that the systemic autoimmune problems are starting to flare also. They seem to go hand-in-hand.
Costochondritis is also a big problem for me, and doing some research I have found that it OFTEN accompanies autoimmune diseases. It can make your ribs really ache in front or in back, and for me, when it flares, it feels like a 'spear' going through my upper back and spine, right into the front of my ribcage. I am starting to realize that many of these symptoms come on as a group, or together, and may seem unrelated, but are probably all part of the autoimmune response. So for a week I might feel fairly normal, and then suddenly have back/rib pain and knottiness, as well as a rash on my cheekbones, a feeling of weakness and strong fatigue, and also really difficult neck and shoulder problems. This syndrome also frequently affects my gastro-intestinal system, and causes a sort of IBS set of symptoms. Again, I now thing they are all expressions of the same thing: autoimmune flare-ups!
Good luck to you, and nice to hear from someone who shares the same issues to a major extent. I hope things start to improve for you over time.
Frank,,,,See if you can have them do a test for "Cryoglobulins." Test procedure is very sensitive. Tech cannot deviate from the proper procedure.
DoubleDose- there seems to be a connection with ANA and cryo. An ANA marker also showed up on my labs last year, but no one thought too much of it except that if it was 'higher" it might be lupus. I hate to think that it might be Cryo but it is one of the reasons an ANA marker would show up it seems. You might want to look into it since you have an ANA marker. Some things that we think are post sx just might be Cryo and not post sx.Hope not cause the treatment for Cryo stinks. Read SJL's post over on the other side. Forgot which thread maybe "hot flashes."
no, this is not the norm, BUT it happens to enough to where one should not take tx lightly, also as a geno 1 with a 50% success rate i feel it should only be tried by ones who have advanced stages of liver damage not when one can possibly wait 20 years for newer and much better drugs. in the 10 years i have known i had it the drugs have gotten much better and there are 2 new drugs in phase 3 trials at this very moment that should be revolutionary.
if one started now by the time he was getting his final viral count they would most likely be on the market. although combined at the present with peg/riba the rate of success should skyrocket and the lenght of tx time should be around 60 days.
GOD bless the researchers.
I dont have advanced stages of liver damage, maybe i shouldnt have started this treatment.
Hum… this sounds like what Addas was trying to tell everyone just months ago (repeatedly I might add), and is amazing how time changes things.